Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 16, 2018, 2:20 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 17, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2018, 2:20 PM PDT (21:20 UTC)
- In effect from
- Jun 17, 2018, 11:00 AM PDT
- Expired
- Jun 17, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2579 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS85 KVEF 162120 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 220 PM PDT Sat Jun 16 2018 .Dry and gusty winds are expected Sunday afternoon and evening from Southeast California, across Southern Nevada into Northwest Arizona. Gusts over 35 MPH are possible with potential critical fire weather. CAZ226>229-162230- /O.CAN.KVEF.FW.A.0007.180617T1800Z-180618T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- 220 PM PDT Sat Jun 16 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 226, 227, 228, AND 229... The National Weather Service in Las Vegas has cancelled the Fire Weather Watch. Wind and RH is not expected to reach criteria for the duration of the watch period, therefore the watch has been cancelled. Breezy conditions are still expected over the area. $$ AZZ101-102-NVZ461>466-171200- /O.UPG.KVEF.FW.A.0007.180617T1800Z-180618T0400Z/ /O.NEW.KVEF.FW.W.0012.180617T1800Z-180618T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 220 PM PDT Sat Jun 16 2018 /220 PM MST Sat Jun 16 2018/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ SUNDAY FOR WINDY CONDITIONS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 9 PM PDT /9 PM MST/ Sunday. The Fire Weather Watch is no longer in effect. * TIMING...Late Sunday morning through Sunday evening. * WIND...Sustained south to southwest winds of 20 to 30 mph with gusts of 35 to 40 mph are possible. * HUMIDITY...5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
439 WWUS85 KVEF 171019 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 319 AM PDT Sun Jun 17 2018 .Dry conditions and gusty winds are forecast today across southern Nevada and northwest Arizona. Gusts between 35 and 45 mph are expected leading to critical fire weather conditions in these areas. AZZ101-102-NVZ461>466-172300- /O.CON.KVEF.FW.W.0012.180617T1800Z-180618T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 319 AM PDT Sun Jun 17 2018 /319 AM MST Sun Jun 17 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR WINDY CONDITIONS AND LOW HUMIDITY... * TIMING...Late this morning through this evening. * WIND...Sustained south to southwest winds 20 to 30 mph with gusts of 35 to 45 mph. * HUMIDITY...5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
169 WWUS85 KVEF 171851 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1151 AM PDT Sun Jun 17 2018 .Dry conditions and gusty winds are forecast today across southern Nevada and northwest Arizona. Gusts between 35 and 45 mph are expected leading to critical fire weather conditions in these areas. AZZ101-102-NVZ461>466-180400- /O.CON.KVEF.FW.W.0012.000000T0000Z-180618T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1151 AM PDT Sun Jun 17 2018 /1151 AM MST Sun Jun 17 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR WINDY CONDITIONS AND LOW HUMIDITY... * TIMING...Through this evening. * WIND...Sustained south to southwest winds 20 to 30 mph with gusts of 35 to 45 mph. * HUMIDITY...5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
954 WWUS85 KVEF 180333 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 833 PM PDT Sun Jun 17 2018 AZZ101-102-NVZ461>466-180445- /O.EXP.KVEF.FW.W.0012.000000T0000Z-180618T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 833 PM PDT Sun Jun 17 2018 /833 PM MST Sun Jun 17 2018/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR WINDY CONDITIONS AND LOW HUMIDITY... Winds were beginning to decrease and relative humidity was increasing this evening. The Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:45 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 9:45 AM PDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 945 AM PDT Sat Jun 16 2018 .SYNOPSIS... Gusty winds will persist through the weekend as temperatures continue to follow a downward trend. Scattered showers and storms are possible across areas east of the Colorado River Valley on Saturday afternoon and evening. Any precipitation should come to an end Sunday with drier and cooler conditions expected next week. && .UPDATE...Shower activity has started in far southeastern Mohave County this morning. This mostly weak convection should be expected at times across far eastern Mohave County into the afternoon hours before the moisture fueling these showers moves east of the area. && .PREV DISCUSSION... 342 AM PDT Sat Jun 16 2018 .DISCUSSION... Few changes made to the forecast this morning as a deepening low in the Pacific Northwest is expected to slide into Northwest Nevada Sunday. Also, moisture from the remnants of Bud will continue to move through Arizona this afternoon and evening. Current models show that much of the shower and thunderstorm activity will remain east of the Colorado River Valley. Latest model suite even keeps it across Eastern Mohave County. Elsewhere, gusty south to southwest winds will continue today, although they will be weaker than the previous two days. Peak gusts are expected to be 25-35 mph. Sunday will be windier area-wide as the gradient strengthens ahead of the low with gusts of around 40 mph are possible. The one exception will be over Esmeralda and Northern Inyo Counties which look to be behind the main surface cold front. Peak gusts there to remain 30 mph or so. More on the fire concerns below. Temperatures the next two days will also be on a cooling trend to a few degrees below average Sunday. The low pulls away Monday to the northeast with high pressure expected to build over the Southwest. The high center looks to be over Northern Baja which will result in temperatures rising once again, at least back to near normal. However, the latest runs are now more aggressive with the strength of the high, and we are likely a little conservative on high temperatures Wednesday and beyond. && .AVIATION...For McCarran...Gusty south winds will continue this morning with gusts to 18 kts. By around 18Z southerly winds expected to increase again afternoon up to 15 to 20 kts with gusts to 25 kts. The winds will diminish some overnight with to 10-15 kts and gusts to 20 kts. Stronger winds look likely Sunday afternoon and evening. CIGS mainly aoa 25 kft through Saturday morning with FEW to SCT aoa 15kft. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms are possible mainly east of the Colorado River Valley through 04Z this evening with CIGs aoa 12 kft with mostly SCT to BKN skies. Elsewhere can expect CIGs mainly aoa 25 kft through Saturday morning with some FEW to SCT aoa 15kft. Winds will be southerly with gusts to 25 kts. Stronger southerly winds are expected Sunday afternoon with peak gusts to 35 kts. && .FIRE WEATHER...Scattered showers and storms are possible over Eastern Mohave County on this afternoon and evening. Winds today will still be breezy but not quite as strong as today with gusts mainly between 20 to 30 mph. Gusts of around 35 mph will be possible across the western Mojave Desert on Saturday but are not expected to reach the duration criteria for any warnings at this time. Another critical fire weather day is possible on Sunday as winds pick up once again and moisture exits to the northeast allowing for near critical RH values for much of the lower elevations. Peak gusts of around 40 mph look likely Sunday afternoon and evening for most of the area with the exception being Esmeralda and Northern Inyo Counties. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Berc DISCUSSION...99 FIRE WEATHER...Guillet/99 AVIATION...Kryston/99 For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:47 AM PDT | Fire Weather Watch | VEF | Clark, Lincoln, Nye | 11 hr |
| Jun 16, 2:26 PM PDT | Lake Wind Advisory | VEF | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.